Doctor insights on:
Valium Opiate Withdrawal
Detox: Please, listen to experience. It is never wise to self medicate or to self detox from any addictive substance. You are not choosing the right or best medications. Seizing, blood pressure issues, and the nausea of withdrawal can be very difficult. Benzos are just as addicting and as dangerous as opiates for a brain with the disease of addiction. ...Read moreSee 1 more doctor answer
Valium (diazepam) is an older benzodiazepine tranquilizer. It was the #1 prescribed drug (of any kind) in the us in the late 1960s but is used less now due to drug interactions and active metabolites. It is still used for anxiety and as "pre-medication" for uncomfortable medical and minor surgical procedures. It is habit-forming, should not be used with alcohol, ...Read more
Treatment involves supportive care and medications. The most commonly used medication, clonidine, primarily reduces anxiety, agitation, muscle aches, sweating, runny nose, and cramping.
Other medications can treat vomiting and diarrhea.
Buprenorphine (suptex) has been shown to work better than other medications for treating withdrawal from opiates, and it can shorten the length of detox. ...Read more
Opiate withdrawal: Opioid withdrawal symptoms might include yawning, sweating, lacrimation, rhinorrhea, anxiety, restlessness, insomnia, dilated pupils, piloerection, chills, tachycardia, hypertension, nausea/vomiting, cramping abdominal pains, diarrhea, and muscle aches and pains. ... ...Read moreSee 1 more doctor answer
Feeling better: The withdrawl symptoms should be easing off. ...Read more
Early symptoms of withdrawal include:
late symptoms of withdrawal include:
www. Nlm. Nih. Gov/medlineplus/ency/article/000949.htm
opiate withdrawal refers to the wide range of symptoms that occur after stopping opiates. ...Read more
Depends: The half-life (how long ot takes to clear half of a drug from the body) of the opioid causing withdrawal syndrome determines the onset and duration of symptoms. For example, heroin and Methadone withdrawal symptoms peak in 36-72 hours and 72-96 hours, respectively, and may last for 7-10 days and at least 14 days, respectively. ...Read moreSee 1 more doctor answer
No: Using Cocaine will just cause more problems and not relieve opiate withrawal. ...Read more
Opiate W/D: If withdrawal is naturally-occurring, the physician may choose to manage the patient with either opioid or non-opioid adjunctive medication. Methadone 10 mg im or 20 mg PO is usually adequate to relieve symptoms of withdrawal without producing intoxication. Adjunctive medications include clonidine, antiemetics, benzodiazepines, and antidiarrheals. These should be used alone for iatrogenic w/d. ...Read moreSee 1 more doctor answer
Think Gatorade: You'll need hydration and replacement of fluids due to either vomiting, sweating, or diarrhea. Muscle cramps can be treated with calcium and magnesium supplements. If you are being supervised by a doctor, they can give you medication to treat these symptoms. If the symptoms are severe and you get very ill, go to an emergency room or call your doctor. ...Read moreSee 1 more doctor answer
Unfortunately none.: While OTC meds such as acetominophen and ibuprofen may help ameliorate some of your heightened pain sensitivity, fever, etc., true physiologic withdraw occurs from the absence of non-OTC drugs that stimulate specific receptor sites in the brain. However, withdraw of common dosages of even high potency narcotics, e.g., oxycodone, morphine, hydromorphone, hydrocodone, often subsides in a 1-2 weeks. ...Read more
See your doctor!: Opiate withdrawal should be overseen by your doctor, who will help you tailor medications to your specific situation. It is not possible to say what medication or dose should be used by any individual. The answer depends on what kind of opiate you have been taking, in what dose, and for what reason. Your underlying state of health is also important. See your doctor, and best wishes for success. ...Read moreSee 1 more doctor answer
A study done showing cocaine can reduce opiate withdrawal significantly. Can you tell me more about this?
Why do people experience intense yawning during opiate withdrawal? Just curious as I never understood why!
Brainstem rebound: Opiates affect to a large extent the brainstem region where autonomic functions reside (breathing, blood pressure, GI motility, etc). Opiate withdrawal can be thought of as the OVERCORRECTION or REBOUND of these functions causing a paradoxical OVERDRIVE if you will stimulated by the lack of the drug's presence. Yawning is one of the early phase symptoms (8-12 hrs). Usually goes away within 48 hrs ...Read moreSee 1 more doctor answer
Like many medications, the body becomes used to or "tolerant" opioids. Once your body is used to a medication, abruptly stopping a medication can precipitate symptoms called withdrawal. Opioid withdrawal symptoms can be flu-like symptoms, itching, nausea, diarrhea, pain, and even worse could lead to death depending on the dosage of opioid ...Read more
- Talk to a doctor online
- Opiate withdrawal
- Loperamide opiate withdrawal dosage
- Opiate withdrawal fever
- Opiate withdrawal yawning
- Metoprolol for opiate withdrawals
- Will azithromycin help with opiate withdrawals
- Trazodone opiate withdrawal
- Will naproxen help with opiate withdrawal
- Day 4 opiate withdrawal